Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 136, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 9, 2000, 1:00 PM EDT for Cabell County, West Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 1:00 PM EDT (17:00 UTC)
- Expired
- Aug 9, 2000, 1:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Cabell County, WV
The radar
The Charleston,WV radar (KRLX), 47 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 10:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2404 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 091700
SVRCRW
WVC011-091745-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
100 PM EDT WED AUG 9 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CABELL COUNTY IN WEST VIRGINIA...
* UNTIL 145 PM EDT...
* AT 100 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 9 MILES NORTH OF PEA RIDGE...MOVING SOUTHEAST AT 20
MPH.
.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3841 8245 3832 8234 3834 8231 3831 8226
3829 8229 3827 8226 3829 8222 3834 8220
r 3835 8214 3840 8207 3858 8223 3854 8230
3845 8231What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 11:18 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 9, 11:18 AM EDT, 1 hour 42 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-
KYZ101>103-105-VAZ003-004-100318-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1118 AM EDT WED AUG 9 2000
WATCHES ALL OVER THE PLACE. APPEARS MAIN PLAYER THIS AFTERNOON WILL
BE THE FAST MOVING MCS ROCKETING EAST-SOUTHEAST ACROSS OHIO AND
EXTREME NORTHEAST KENTUCKY. SO RAISED POPS THIS AFTERNOON
EVERYWHERE...AND LOWERED TEMPS THIS AFTERNOON ESPECIALLY OVER THE
WEST.
.RLX...
WV...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ZONES
WVZ005>006...WVZ013>015...WVZ024>027...WVZ033>037.
SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR ZONES
WVZ006>011...WVZ014>019...WVZ027.
VA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ZONES
VAZ003>004.
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ZONES
KYZ102>103...KYZ105.
SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR
ZONES KYZ101.
OH...SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR
ZONES OHZ066-067...OHZ075-076...OHZ084-087.
.END/JMVIn the hours before
Local storm report, Aug 9, 12:23 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1223 PM EDT WED AUG 09 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1221 PM JACKSON OH .75 INCH HAIL
08/09/00 JACKSON EVENT OCCURRED BETWEEN
1206 PM AND 1221 PM
1235 PM PRICHARD WV FUNNEL CLOUD
08/09/00 WAYNE EVENT OCCURRED BETWEEN
1220 PM AND 1235 PM
1256 PM RIPLEY WV WIND DAMAGE
08/09/00 JACKSON TREES DOWN.
EVENT OCCURRED BETWEEN
1241 PM AND 1256 PMLocal storm report, Aug 9, 12:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1223 PM EDT WED AUG 09 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1221 PM JACKSON OH .75 INCH HAIL
08/09/00 JACKSON EVENT OCCURRED BETWEEN
1206 PM AND 1221 PM
1235 PM PRICHARD WV FUNNEL CLOUD
08/09/00 WAYNE EVENT OCCURRED BETWEEN
1220 PM AND 1235 PM
1256 PM RIPLEY WV WIND DAMAGE
08/09/00 JACKSON TREES DOWN.
EVENT OCCURRED BETWEEN
1241 PM AND 1256 PMLocal storm report, Aug 9, 1:00 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0100 PM EDT WED AUG 09 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM RIPLEY WV WIND DAMAGE
08/09/00 JACKSON TREES DOWN.
EVENT OCCURRED BETWEEN
1245 PM AND 0100 PM
0102 PM RAVENSWOOD WV FUNNEL CLOUD
08/09/00 JACKSON EVENT OCCURRED BETWEEN
1247 PM AND 0102 PM
0110 PM RAVENSWOOD WV .50 INCH HAIL
08/09/00 JACKSON EVENT OCCURRED BETWEEN
1255 PM AND 0110 PMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:28 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 47 min |
| Aug 9, 12:46 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 44 min |
| Aug 9, 12:53 PM EDT | Severe Thunderstorm Warning | RLX | Putnam | 37 min |
| Aug 9, 1:11 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Ritchie | 34 min |
| Aug 9, 1:11 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 34 min |
| Aug 9, 1:18 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 42 min |
| Aug 9, 1:31 PM EDT | Severe Thunderstorm Warning | RLX | Harrison | 44 min |
| Aug 9, 1:34 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln | 41 min |
| Aug 9, 1:40 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 35 min |
| Aug 9, 1:53 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Fayette, Nicholas, Webster | 37 min |
| Aug 9, 1:53 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Lewis, Upshur | 37 min |
| Aug 9, 1:59 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 31 min |
| Aug 9, 2:06 PM EDT | Severe Thunderstorm Warning | RLX | Taylor | 24 min |
| Aug 9, 2:33 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 27 min |
| Aug 9, 2:33 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 27 min |
| Aug 9, 7:03 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 42 min |
| Aug 9, 7:56 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 34 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.